Alert archive / Ohio / River Flood Warnings in 2008

River Flood Warning 61, NWS Northern Indiana

February 17, 2008Defiance County, Fulton County, Williams County, Ohio

NWS Northern Indiana issued this river flood warning at Feb 17, 2008, 11:50 AM EST for Defiance County, Fulton County, Williams County, Ohio. It took effect at Feb 17, 2008, 9:37 PM EST. It was in force for 6 days.

The area

The counties it named.

The facts

Issued
Feb 17, 2008, 11:50 AM EST (16:50 UTC)
In effect from
Feb 17, 2008, 9:37 PM EST
Expired
Feb 23, 2008, 11:11 AM EST
In force
6 days
Issued by
NWS Northern Indiana
Flood severity
Minor

Counties Defiance County, OH, Fulton County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 109 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tiffin River at Stryker (STRO1).

Action stage
9 ft
Minor stage
11 ft
Moderate stage
15 ft
Major stage
16.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04185000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Feb 17, 6:40 AM EST, 5 hours 10 minutes earlier.

Area forecast discussion, Feb 17, 6:40 AM EST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
640 AM EST SUN FEB 17 2008

.UPDATE...
UPDATED TO DROP FREEZING RAIN ADVISORY AS TEMPERATURES HAVE RISEN
ABOVE FREEZING ACROSS THE CWA AND WILL CONTINUE TO RISE THIS
MORNING. OTRWS... NO SGFNT CHANGES MADE TO EARLIER GRIDS/ZFP.

&&

.PREV DISCUSSION... /ISSUED 609 AM EST SUN FEB 17 2008/

AVIATION...
VFR CIGS BUT MVFR VSBYS OBSERVED AT KFWA ATTM WITH GENERAL MVFR/IFR
CONDITIONS AT KSBN. EXPECTING KFWA TO JOIN IN THE IFR GANG OVER THE
NEXT SEVERAL HOURS AS EVEN DEEPER MSTR AND LIFT ARRIVE WITH CIGS IN
ILLINOIS IN THE 300 TO 500 FT RANGE. STILL EXPECTING SOME TAPERING
OF PRECIP BY LATE MORNING/EARLY AFTERNOON BEFORE FRONT APPROACHES
BRINGING ANOTHER ROUND FOR LOCALLY HEAVY RAIN AND MAYBE A NARROW
LINE OF STORMS. HAVE LEFT TAFS ALONE FOR MUCH OF THE AFTERNOON.

ONLY CHANGE MADE BEYOND 00Z IS IN REGARDS TO FROPA LOOKING TO HAPPEN
BEFORE 6Z AT BOTH SPOTS. FOR NOW HAVE CONTINUED WITH RASN MENTION
LATE EVENING ON WITH MORE FINE TUNING NEEDED IN LATER ISSUANCES.

SHORT TERM...
TODAY AND TONIGHT.

MAIN FOCUS OF PACKAGE WILL BE ON PRECIP AMOUNTS...RISK FOR
CONVECTION AND TIMING OF ARRIVAL OF COLDER AIR TONIGHT.

STG WAA RAPIDLY MOVING ACROSS CWA AS EXPECTED WITH ONLY AREAS
REMAINING AT OR BELOW FREEZING AS OF 3 AM FROM ROUGHLY COLDWATER MI
DOWN TO DEFIANCE OHIO. PHONE CALLS TO SOME OF THE COUNTIES YIELDED
AREAS OF SLICK SPOTS AND SOME ACCIDENTS. WILL HANDLE FREEZING
PRECIP IN PRE 1ST PERIOD AS STILL THINK FREEZING PRECIP SHOULD BE
DONE OR QUICKLY WINDING DOWN BY 12Z OR SO. PORTIONS OF THE FREEZING
RAIN ADVISORY WERE ALLOWED TO EXPIRE AT 4 AM. WILL MAKE SOME
MODIFICATION TO COVERAGE AREA OF ADVISORY TO COVER WHERE FZRA IS
OCCURRING AND THREAT FOR ICING WILL LINGER A FEW HOURS. ADVISORY
EXPIRES AT 11 AND 13Z AND MORE THAN LIKELY WILL BE ABLE TO BE
DROPPED EARLY. LARGE SHIELD OF PRECIP AND EVEN AN EMBEDDED STORM OR
2 CONTINUES TO DEVELOP AND EXPAND ACROSS THE AREA WITH SCT-NUMEROUS
SHOWERS AHEAD OF THIS AREA. STEADY RAIN SHOULD CONTINUE THROUGH A
GOOD PART OF THE MORNING...IR SAT SHOWED A POCKET OF TEMPS TO -65
C...WHICH SUBSEQUENTLY PRODUCED AT LEAST A SMALL CLUSTER OF STORMS
IN THE EFFINGHAM ILLINOIS AREA BETWEEN 2 AND 3 AM SHOWING THE AMOUNT
OF LIFT AND DYNAMICS WITH THIS SYSTEM. QPF AMOUNTS ON THE ORDER OF
AN INCH OR MORE STILL LOOKING TO BE A GOOD BET THROUGH THIS
AFTERNOON. WOULD NOT BE SURPRISED TO SEE SOME AMOUNTS PUSHING 1.5
INCHES OR MORE. FLOOD WATCH TO REMAIN IN EFFECT.

BY MID MORNING ENTIRE CWA WILL BE ABOVE FREEZING SO FOCUS WILL TURN
TOWARDS DRY SLOT TO MOVE IN AND ITS EFFECTS ON THE AREA. STILL
EXPECTED ROUNDS OF SHOWERS AND A FEW STORMS THIS AFTERNOON IN THE
WARM SECTOR AS TEMPS TOP OUT WELL INTO THE 40S AND LIKELY SOME
READINGS AROUND OR JUST ABOVE 50 IN SE SECTIONS. JUST AS HAS BEEN
THE CASE WITH SYSTEMS THIS YEAR OF SIMILAR SETUP...THINK FROPA THIS
EVENING WILL BE ACCOMPANIED BY A NARROW LINE OF CONVECTION THAT WILL
HAVE LOCALLY GUSTY WINDS. HAVE LEFT GRIDS ALONE FOR TONIGHT WITH
TIMING OF SWITCH OVER STILL LOOKING REASONABLE FROM WEST TO EAST IN
THE EVENING. GFS A BIT SLOWER ON THE COLDER AIR ARRIVING...BUT BOTH
CLOSE ENOUGH TO GO WITH PERSISTENCE ON IT.

LONG TERM...
LONG WAVE FROM HUDSON BAY TO WRN GULF OF MEXICO MONDAY MORNING
WILL MOVE SLOWLY EAST AND GRDLY WKN THIS WEEK WHILE STRONG WEST
COAST RIDGE ALSO SLOWLY WEAKENS WHILE MOVG EAST TO THE GRTLKS BY NEXT
WEEKEND. THIS WILL RESULT IN CONTD BELOW NORMAL TEMPS THROUGH MOST
OF THE WEEK... WITH TEMPS FINALLY GOING ABOVE NORMAL AGAIN BY THE END
OF THE PD. CYCLONIC FLOW ASSOCIATED WITH DEPARTING DEEP LOW OVER
ERN CANADA AND UPR LEVEL TROF PASSAGE WILL BRING SNOW SHOWERS TO
THE AREA MON/MON NGT. STRONG LOW LEVEL CAA DURING THIS PD WITH H85
TEMPS FALLING FROM AROUND -9C ON MONDAY MORNING TO AROUND -23C ON
TUE MORNING... WILL RESULT IN SFC TEMPS FALLING DURING THE DAY
MONDAY AND REACHING SINGLE DIGITS WITH WIND CHILLS APCHG ADVISORY
CRITERIA BY TUE MORNING. SHOULD ALSO BE RATHER MOIST IN LOW LEVELS
ENHANCING LAKE EFFECT POTENTIAL. NEGATIVE FACTOR THOUGH IS WINDS
WILL BE BLOWING ACROSS THE LAKE FROM 270-300 DIRECTION MON/MON
NGT... SO WEAKER MULTIPLE SNOW BANDS EXPECTED. STILL...BY THE TIME
LES WINDS DOWN TUE AFTN... STORM TOTALS IN SW MI SHOULD BE AROUND 6.

WK UPR LEVEL TROF WILL ROTATE AROUND UPR LOW OVER SRN CANADA TUE
NIGHT SENDING A WK CDFNT THROUGH THE AREA WITH ACCOMPANYING CHC OF
S-. THIS FRONT EXPECTED TO STALL NR KY/TN BORDER AS A WK WAVE
MOVES EAST ALONG IT WED NGT/THU BRINGING A CHC OF S- TO SRN PORTION
OF CWA. 00Z ECMWF ABOUT 36HRS FASTER THAN 00Z GFS IN MOVG UPR RIDGE
THROUGH THE AREA LATE IN THE PERIOD... FOLLOWED BY ANOTHER STRONG
SHRTWV LIFTING NE FROM SWRN U.S. INTO UPR MS VALLEY. THIS SOLUTION
SUPPORTS GOING POPS FOR FRI/SAT AND NO CHANGES MADE ATTM.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLOOD WATCH THROUGH THIS EVENING FOR INZ003>009-012>018-020-
     022>027-032>034.

MI...FLOOD WATCH THROUGH THIS EVENING FOR MIZ077>081.

OH...FLOOD WATCH THROUGH THIS EVENING FOR OHZ001-002-004-005-015-016-
     024-025.

LM...GALE WARNING FROM 10 PM THIS EVENING TO 10 AM EST MONDAY FOR
     LMZ043-046.

&&

SHORT TERM...FISHER
LONG TERM...TAYLOR
AVIATION...FISHER
UPDATE...TAYLOR
Hazardous weather outlook, Feb 17, 5:48 AM EST, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
548 AM EST SUN FEB 17 2008

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-181100-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
548 AM EST SUN FEB 17 2008 /448 AM CST SUN FEB 17 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF HEAVY RAIN COMBINED WITH SNOW MELT MAY CAUSE RENEWED OR
INCREASED FLOODING OF RIVERS... STREAMS AND LOW LYING AREAS.
LOCALIZED FLOODING DUE TO ICE JAMS IS ALSO EXPECTED ON SOME RIVERS.
THERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS EVENING... SEVERE
STORMS ARE NOT EXPECTED... HOWEVER SOME STORMS THIS EVENING MAY
CONTAIN GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SNOW MAY CAUSE SOME SLICK ROADWAYS MONDAY THROUGH TUESDAY...
ESPECIALLY OVER SOUTHWEST MICHIGAN WHERE SNOW SHOWERS WILL BE MOST
PERSISTENT AND HEAVIEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING AND ICE JAMS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-181100-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
548 AM EST SUN FEB 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

GALES WILL END MONDAY MORNING. CONDITIONS WILL BE HAZARDOUS FOR
SMALL CRAFT THROUGH TUESDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 11:50 AM ESTRiver Flood WarningIWXElkhart, Saint Joseph71 hr
Feb 17, 11:50 AM ESTRiver Flood WarningIWXElkhart, Saint Joseph4 days
Feb 17, 1:33 PM ESTWind AdvisoryIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more14 hr
Feb 17, 1:43 PM ESTSevere Thunderstorm WarningIWXAdams, Allen, Huntington, Wells47 min
Feb 17, 2:13 PM ESTSevere Thunderstorm WarningIWXLaPorte47 min
Feb 17, 2:27 PM ESTSpecial Marine WarningIWX48 min
Feb 17, 5:35 PM ESTRiver Flood WarningIWXCass, Miami, Wabash29 hr
Feb 17, 11:50 AM ESTRiver Flood WarningIWXWilliams4 days

Nearby

River Flood Warnings in Ohio, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.